Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 20, NWS Wakefield, VA

February 24, 2021

NWS Wakefield, VA issued this small craft advisory at Feb 24, 2021, 3:02 AM EST. It took effect at Feb 24, 2021, 7:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2021, 3:02 AM EST (08:02 UTC)
In effect from
Feb 24, 2021, 7:00 PM EST
Expired
Feb 25, 2021, 1:00 PM EST
In force
18 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

542 
WHUS71 KAKQ 240802
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
302 AM EST Wed Feb 24 2021

ANZ650-652-241615-
/O.NEW.KAKQ.SC.Y.0020.210225T0000Z-210225T1500Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
302 AM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST THURSDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 3
  to 5 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...From 7 PM this evening to 10 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
133 
WHUS71 KAKQ 241139
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
639 AM EST Wed Feb 24 2021

ANZ650-652-241945-
/O.CON.KAKQ.SC.Y.0020.210225T0000Z-210225T1500Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
639 AM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST THURSDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...From 7 PM this evening to 10 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
254 
WHUS71 KAKQ 241451
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
951 AM EST Wed Feb 24 2021

ANZ650-652-242300-
/O.CON.KAKQ.SC.Y.0020.210225T0000Z-210225T1500Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
951 AM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST THURSDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  2 to 5 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...From 7 PM this evening to 10 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
959 
WHUS71 KAKQ 242009
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
309 PM EST Wed Feb 24 2021

ANZ630-631-250415-
/O.EXB.KAKQ.SC.Y.0020.210225T0600Z-210225T1800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
309 PM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST
THURSDAY...

* WHAT...North to northwest winds 15 to 20 kt with gusts up to 25
  kt and waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...From 1 AM to 1 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-250415-
/O.EXB.KAKQ.SC.Y.0020.210225T0900Z-210225T1800Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
309 PM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST
THURSDAY...

* WHAT...North to northwest winds 15 to 20 kt with gusts up to 25
  kt and waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 4 AM to 1 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ650-652-250415-
/O.EXT.KAKQ.SC.Y.0020.210225T0000Z-210225T1800Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
309 PM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
1 PM EST THURSDAY...

* WHAT...Southwest winds 15 to 25 kt through late this evening,
  becoming northwest 15 to 25 kt by Thursday morning. Seas 3 to 5
  ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...From 7 PM this evening to 1 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
985 
WHUS71 KAKQ 242330
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
630 PM EST Wed Feb 24 2021

ANZ650-652-250730-
/O.CON.KAKQ.SC.Y.0020.210225T0000Z-210225T1800Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
630 PM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...

* WHAT...Southwest winds 15 to 25 kt through late this evening, 
  becoming northwest 15 to 25 kt by Thursday morning. Seas 3 to 
  5 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...From 7 PM this evening to 1 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-631-250730-
/O.CON.KAKQ.SC.Y.0020.210225T0600Z-210225T1800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
630 PM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
THURSDAY...

* WHAT...North to northwest winds 15 to 20 kt with gusts up to 
  25 kt and waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...From 1 AM to 1 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-250730-
/O.CON.KAKQ.SC.Y.0020.210225T0900Z-210225T1800Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
630 PM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST
THURSDAY...

* WHAT...North to northwest winds 15 to 20 kt with gusts up to 
  25 kt and waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 4 AM to 1 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
201 
WHUS71 KAKQ 250155
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
855 PM EST Wed Feb 24 2021

ANZ630-631-251000-
/O.EXT.KAKQ.SC.Y.0020.210225T0155Z-210225T1800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
855 PM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THURSDAY...

* WHAT...South to southwest winds 15 to 20 kt early tonight. 
  Then, North to northwest winds 15 to 20 kt with gusts up to 25 
  kt and waves 2 to 3 ft expected late tonight and into Thursday.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 1 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ650-652-251000-
/O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
855 PM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...

* WHAT...Southwest winds 15 to 25 kt through late this evening, 
  becoming northwest 15 to 25 kt by Thursday morning. Seas 3 to 
  5 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...From 7 PM this evening to 1 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-251000-
/O.CON.KAKQ.SC.Y.0020.210225T0900Z-210225T1800Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
855 PM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST
THURSDAY...

* WHAT...North to northwest winds 15 to 20 kt with gusts up to 
  25 kt and waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 4 AM to 1 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
299 
WHUS71 KAKQ 250828
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
328 AM EST Thu Feb 25 2021

ANZ632-634-251630-
/O.EXT.KAKQ.SC.Y.0020.210225T0828Z-210225T1800Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
328 AM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...North to northwest winds 15 to 20 kt with gusts up to 25
  kt and waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay 
  from New Point Comfort to Little Creek VA.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ650-652-251630-
/O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
328 AM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 3 to 5 ft.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-631-251630-
/O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
328 AM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...North to northwest winds 15 to 20 kt with gusts up to 25
  kt and waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
519 
WHUS71 KAKQ 251132
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
632 AM EST Thu Feb 25 2021

ANZ650-652-251800-
/O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
632 AM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-631-251800-
/O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
632 AM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...North to northwest winds 15 to 20 kt with gusts up to 
  25 kt and waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-251800-
/O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
632 AM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...North to northwest winds 15 to 20 kt with gusts up to 
  25 kt and waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay 
  from New Point Comfort to Little Creek VA.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
249 
WHUS71 KAKQ 251459
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
959 AM EST Thu Feb 25 2021

ANZ650-652-251600-
/O.CAN.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
959 AM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas continue to diminish this morning and advisory has
been cancelled. 

$$

ANZ630-631-251800-
/O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
959 AM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...North winds 10 to 20 kt and waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-251800-
/O.CON.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
959 AM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...North winds 10 to 20 kt and waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay 
  from New Point Comfort to Little Creek VA.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
208 
WHUS71 KAKQ 251800
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
100 PM EST Thu Feb 25 2021

ANZ630-631-251900-
/O.EXP.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
100 PM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

Winds continue to diminish this afternoon. 

$$

ANZ632-634-251900-
/O.EXP.KAKQ.SC.Y.0020.000000T0000Z-210225T1800Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
100 PM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

Winds continue to diminish this afternoon. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 12:46 AM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Feb 24, 12:46 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1246 AM EST Wed Feb 24 2021

.SYNOPSIS...
High pressure builds into the area overnight, then slides off
the coast Wednesday morning. Dry and warmer weather conditions
are expected through Wednesday. A mainly dry cold front crosses
the area late Wednesday night into Thursday morning. A series of
weak systems will bring unsettled weather back into the region
over the upcoming weekend into early next week.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
As of 925 PM EST Tuesday...

A ridge of sfc high pressure is centered over the wrn
Appalachians late this evening and continues to build toward the
area. Under clear skies (with decreasing winds), temperatures
have quickly dropped into the 40s (locally 36-39F in a few
spots).

The sfc high ridge will build east to right over the area
tonight. Winds will become very light or calm later this evening
into overnight resulting in good radiating conditions. Clear
and cold with lows ranging through the 30s (localized upper 20s
possible in the typical cool spots).

&&

.SHORT TERM /7 AM THIS MORNING THROUGH FRIDAY/...
As of 350 PM EST Tuesday...

High pressure over the coastal Carolinas Wed morning, pushes
farther out to sea Wed into Wed evening. Resultant developing
SSW flow will bring a mostly sunny sky, with breezy, very mild
conditions expected Wed. High temps will range from the upper
50s to lower 60s over the eastern shore, to the mid 60s to near
70 west of the Bay.

A weakening, dry cold front drops across the region late Wed
night into Thu morning, with cooler weaker high pressure
building into and over the area for Thu. A little stronger and
cool high pressure area will then build from the OH Valley
eastward to off the New England coast late Thu night through
Fri. Partly to mostly sunny on Thu with highs mainly in the
lower to mid 50s.

Dry wx Thu night with mostly clear/partly cloudy north, and
becoming mostly cloudy over the south. Lows will range through
the 30s. Partly sunny NNE Fri, and becoming mostly cloudy or
cloudy SSW. Slight chance to sml chance of rain moving in from
the SSW Fri aftn into Fri evening in advance of a warm front.
Highs on Fri will range from the mid 40s to around 50.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 350 PM EST Tuesday...

More unsettled weather is on tap for our local area from Fri
night through at least Mon, as a couple waves of low pressure
and associated fronts move into and across the area. These
systems and associated moisture will be mainly rain, though some
mixed pcpn will be possible at the outset extrm NNW tier of
counties Fri night into Sat morning. Periods of rain will affect
the region Fri night through much of Sat, then again later Sun
morning through most of Mon. At this point, it looks like dry wx
will return Mon night and Tue.

Highs will range from the mid 50s to lower 60s Sat, through the
50s Sun, in the lower 50s to lower 60s Mon, and in the upper 40s
to mid 50s Tue. Lows will range from the mid 30s to lower 40s
Fri night, range through the 40s Sat night and Sun night, and in
the mid 30s to mid 40s Mon night.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
As of 1245 AM EST Wednesday...

VFR conditions across area terminals this morning will prevail
through the 06z TAF period, as sfc high pressure builds over
the area then slides off the coast through Wednesday afternoon.
Expect light winds overnight, with S-SW winds increasing to
10-15 kt during the late morning and afternoon, with gusts of
20-25 kt likely. Mainly SKC through tonight with perhaps SCT
high clouds AOA 15kft AGL later this morning, clearing by aftn.

OUTLOOK...The next (mainly dry) cold front will cross the area
Thu morning. The next opportunity for deteriorated flight
conditions won't come until late Fri or Sat. Some brief return
to VFR possible on Sunday, with a subsequent period of sub-VFR
CIGs looking likely Sun night and Monday.

&&

.MARINE...
As of 300 PM EST Tuesday...

Afternoon analysis shows high pressure over the north central Gulf
Coast with strong low pressure well to the north in Canada. A trough
extends southward from the Canadian low along the higher terrain of
the Appalachian mountains. Winds are from the west 10-15 kt over the
open water but are averaging 15-20 kt with gusts to 25 kt along the
rivers, sound, and near the coastlines as deep mixing promoted by
warmer temperatures over land bleeds over into the near shore
waters. Waves in the Bay are 1-3 ft with seas offshore 2-5 ft
(highest N).

Expect winds to decrease rather quickly with the loss of strong
solar insolation late this afternoon. Maintained the 23z end time of
SCAs in the rivers, bay, and sound. The offshore headlines for the
northern coastal waters extend until 03z but the recent downward
trend in wave height at buoy 44009 off the MD Atlantic coast would
suggest offshore headlines could be cancelled a few hours early.
Winds swing around to the south and southwest 10-15 kt on Wednesday
as high pressure centered to the south translates offshore ahead of
low pressure over the Great Lakes. An associated cold front crosses
the waters Wednesday night with winds turning NNW. Guidance has
trended toward more in the way of cold advection behind the front
with the potential for SCA level winds Thursday morning in the Ches
Bay. Thereafter, high pressure builds north of the area on Thursday
and moves offshore Friday ahead of the next area of low pressure
slated to impact the region over the weekend.

&&

.HYDROLOGY...
As of 1245 AM EST Wednesday...

Flood warnings continue for the following rivers:

Nottoway near Sebrell
Blackwater above Franklin

Currently, minor river flooding is occurring along the
Blackwater above Franklin, with moderate flooding at the
Nottoway near Sebrell. See water.weather.gov for more site
specific information.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...TMG
NEAR TERM...ERI/TMG
SHORT TERM...MAM/TMG
LONG TERM...MAM/TMG
AVIATION...ERI/MAM
MARINE...RHR
HYDROLOGY...
Hazardous weather outlook, Feb 23, 4:06 PM EST, 10 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
406 PM EST Tue Feb 23 2021

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-242115-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
406 PM EST Tue Feb 23 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.